Started the Cymbalta today and was soo nauseas all day long. DH really wants me to can my meds. He says that he can handle the dips in my depression better than me feeling like crap all day long. UGH...I don't know what to do! My first husband used to get mad anytime I was on medication for anything...well, anything concerning depression or anxiety. So I didn't take them like I should and now I am scared I am going to end up doing the same thing, although this DH is far more understanding than my first. He just hates seeing me like this.
What mg cymbalta did you start with? The nausea will go away. It's a starting up side effect. It only lasted a few days for me. Remember to eat a little something before you take it, even if it's something small. Drink lots of water...I've read where that's helped many people complaining of stomach trouble. I think you should do what you need to do for yourself and what your doctor thinks is best. If you husband is not supportive, maybe you can have your doctor talk to him.
I'm 100% sure that what you're feeling is just a side effect that goes away... Most people will feel some sort of side effects (check online to see what the side effects are). When I was starting my ssri, I would get horrid heart burn and be up all night from it.... Then I ended up with some of the other side effects, like more anxiety, etc...
But after some time all the bad feelings went away and then I woke up one day and felt like a million bucks! It was like I came alive over night! (2 months for me to be 100% free of side all effects) Everyone is different so it could be sooner but shouldn't take more than 2 months to fully not have any side effects anymore. If you have side effects longer than 2 months, talk to your doctor and ask to switch to a different medication.
The sick stomach you are getting is for sure a side effect.
How I got mine to stop was take it right after I ate in the "morning". If I just snacked in the morning before I took it, I'd still get sick and have heart burn so I had to eat a meal. Anyway, one thing I figured out after a while was that if I took it and then layed down, I would feel like lava was coming back up my throat and chest! ouuuuuufffff it was so bad you can't imagine and I nevvvvvver had heart burn before this.... So, that's why I started taking it in the mornings instead of at night. My Doctor told me to take it at night so I wouldn't feel the side effects as much - he was SO WRONG! Just play around with the time of day and how large of a meal you need to eat before taking it. OH - and what ever you do - NEVER take it without water! I did that twice because I was watching a movie and didn't wanna get up to get a drink so just swallowed it w/o anything to wash it down good with - UNREAL how sick I got... Like being at sea all day and with lava in my chest on top of it.
Your husband "dealing" with your depression lows is not what you need.. It's good that he'll stick by you through this... But having you feel as though someone is "dealing" with you is not a happy way to feel.
Just do what is right for "you" and give the meds a full try. Don't give up over a few set backs. Side effects don't last for long and the reward of feeling like yourself again, feeling alive, happy, etc...... IS worth 2 months or so of sick stomach, cranky husbands, etc... Unless someone has gone through what you are going through then they will never fully understand no matter how much they want to or try to...... which is why it's good to talk to people who are going through similar things.
The meds can help you. They helped me through some realy hard times in my life. I know several people who have been through the same things and they too made it through with meds.
I'm not trying to push you to do meds..... I'm just saying that if you have never given them a full chance to see how they work for you - then try it out... to feel better for "you".
you don't have to feel like anyone has to "deal" with you. I know how you might be feeling cause I've felt the same way before..... Don't let anyone decide for you but "you".
This is an important thing in your life.... You can feel better so don't give up.
We're all here if you need us...
I sure wish I had read this this morning BEFORE I took my pill Not my brightest moment, LOL I took it with my coffee, on an empty stomach. I feel a little queazy, but not quite as bad as yesterday. I wonder if I ate something like toast, if it would help?! I am just not a breakfast person, never have been, but certainly prefer that to the pukey feeling.
I am going to stick to these meds, unless they did what the Wellbutrin XL did, I can't live like that! I hated the paranoid feelings, the edgy feelings...hated the fact that I snapped at my kids for everything they did! I have high hopes for Cymbalta, trying to think positive here
He has me on 30mg for one week, then I go to 60mg.
Hello! I just wanted to mention that you should definitely take your med with food if you are having stomach issues. This should help clear it up! Cymbalta is one of the few meds that I actually haven't tried (paxil, luvox, fluoxetine, effexor xr, wellbutrin xl, lexapro, and now zoloft). I hope it brings you relief!!!
Oh and by the way, I know how you feel about the wellbutrin xl!! OMG! I didn't sleep for days and was so anxious that I would just sit around feeling like something horrible was about to happen! Eek!
Well tomorrow I WILL definitely be eating before I take the medicine. I don't feel near as bad today as I did yesterday tho! I just don't want to risk it!
That Wellbutrin was freaky! I felt great the first few days or so, totally know it was the placebo effect tho, cuz it was too soon to feel "normal" or whatever that is, lol, but still...then all of a sudden I turned into some paranoid freak...I'd hear a car door, I'd have my nose out the window, my kids would fight, which they do all the time anyway, I'd lose it, DH said I acted like a caged animal! I DID not like that at all!!!
sorry, but toast wont cut it.... i tried that too... just something small and fast in the morning b4 i had to run out and do things.... bad idea... was like not eating anything... if you don't like to eat in mornings, you can switch to taking your meds at lunch or when ever your 1st decent sized meal is....
Just keep trying till you find what works good for you.
Well I have done alright today. I ended up eating a bowl of cereal and actually have felt pretty darn good today! So I am going to eat that bowl of cereal in the morning BEFORE I take the medicine, LOL
I too was on Cymbalta for five months. The worst side effects lasted through the first month. They included: nausea, insomnia, auditory disturbance, trouble concentrating.
After a month, these side effects lessened, but my depression did not perceptively improve throughout the whole five months.
Beware: cymbalta is know for severe adverse discontinuation reactions.
when i stopped cymbalta, i had a very bad reaction.
weight gain, severely worsened isolation, and violent, highly detailed suicidal ideation, for the first time in 12 years of being depressed.
prior to cymbalta, i had only ocassional and very generalized, passive suicidal fantasies. on my worst days, i used to want to go to sleep and never wake up.
after cymbalta, i bought a gun, and thought about how and when to use it for several days in a row, all day and night. it was a scary and creepy obsession. i made other highly detailed plans for my death. it was almost as though someone else was doing it, and i was trapped inside watching it happen.
once i learned cymbalta had this same effect on others, i was so relieved. i realized it was a drug reaction i could overcome, and i didn't really have to die. that knowledge gave me hope again
wellbutrin also gave me a HUGE boost in my senses for the first couple weeks. i ended up sleeping with an eye mask and ear plugs, and i was hypersensitive to smells. i did not consider this paranoia, just extremely heightened senses. they calmed back down pretty quick, and i felt great.
It's hard to know what to say since we all have different reactions to any kind of mood altering drug. I'm on Lexapro 20mg and had no side effects except I'm tired but my depression did lift alot. But after I've been on since the 3rd of June and would think the tiredness would be gone.You could search for Cymbalta just using the boards as a search. Wish you well kj
WOW I'm a little concerned now about taking Cymbalta I really don't consider my depression THAT bad. It was just this month that I hit a low that I haven't seen in years. Now I am wondering if I jumped the gun on getting meds?! I see a therapist this month, had to wait a few weeks to get in. But I really don't want to end up suicidal when I'm not at this point, you know what I mean??
I did the board serarch, not only here, but on other boards, and somewhere I read that there trying to get a class action law suit as far as Cymbalta. I know that happens alot with any drug, I've read posts where it IS working for them,,,I just search the boards here and etc. Find others who are having your symtoms,,,at least you would know if they overcomed the side effects and it did lift their depression....Hope you keep posting on your progress
Well, so far so good...although I won't lie and say I'm not concerned. I just know I NEED something to help me thru this. I don't know if maybe when the kids go back to school and I am forced to be out and about more, if that may in itself be enough.